# SDR AALA20131221003

- Difficulty date: December 21, 2013
- Submitted: December 30, 2013
- Operation: Air carrier
- Aircraft: N438AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49456
- Aircraft time: 81,898 hours, 38,196 cycles
- Engine: Pwa JT8D219
- Engine time: 3,965 hours, 2,074 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Right
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, X
- Precautionary procedure: A

## Discrepancy

DFW CREW REPORTED RT ENG WAS STRUCK BY LIGHTING & CAUSED A COMPRESSOR STALL & FLAME OUT.  ENG STARTED ON ITS OWN AS ENGINE FAILURE CHECKLIST WAS STARTED.  EMERGENCY DECLARED FLIGHT RETURNED DFW LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE.  REPLACED RT ENG AT DFW ON 12/23/2013.  SYSTEM GND CHECKED NORMAL OPERATION OPEN.
